MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4028
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a silverhawk device during treatment of a 200 mm calcified lesion in the patient¿s mid, distal and proximal right superficial femoral artery (sfa) of diameter 6 mm.Moderate tortuosity and calcification are reported.Lesion exhibited 30-40% stenosis.Ifu was followed.Device prepped without issue.It is reported that the device was used without issue to treat an initial cto at mid/distal lesion.Four passes were made with the silverhawk device.Minimal resistance was experienced when removing the device.Minimal grip applied and the resistance was relinquished as break occurred.Angiogram visualized a loop in the wire distal to sheath tip and confirmation of device tip remaining on wire.A dilator advanced through the sheath in an attempt to straighten wire unsuccessfully, resulting in the wire breaking apart.The dilator and wire end were removed.A non-medtronic 0.014 guidewire was advanced to the original lesion, followed by successful use of two nanocross pta balloons at 10atm and 8 atm respectively.A gooseneck snare was then advanced via right antegrade access with a 6fr sheath in attempt to snare the broken wire and tip.Multiple unsuccessful attempts were made with the goosneck snare.The physician ultimately decided to stent the broken wire and silverhawk tip against vessel wall.
 
Additional Manufacturer Narrative
Additional information: severe resistance was encountered when removing the device.The tip detachment occurred in the superficial femoral artery (sfa) during removal of the device.The cutter was located inside the housing for removal of the device from the patient.A protégé everflex was used to jail the tip and wire to the vessel wall.Patient is stable.No further treatment required.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the silverhawk was inspected.The distal assembly fractured off distal the cutter window.The fracture face was ductile in nature and occurred approximately 0.5 cm.Zipper tearing of the gw lumen was observed.The distal tip which fractured off was not returned.Zipper tearing of the entire torque shaft guidewire limen was noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8974734
Report Number9612164-2019-03805
Device Sequence Number16220996
Product Code MCW
UDI-Device Identifier00643169968455
UDI-Public00643169968455
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Catalogue NumberP4028
Device Lot Number0009741292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/10/2019
11/22/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/12/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight63